{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,8,21]],"date-time":"2025-08-21T18:17:17Z","timestamp":1755800237584,"version":"3.44.0"},"reference-count":8,"publisher":"SMC Media","issue":"12","content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":[],"abstract":"<jats:p>Drug-induced liver injury (DILI) is a liver condition caused by any drug or toxic substance. The spectrum of DILI manifestations can range from asymptomatic elevation of liver enzymes to acute liver failure. Antibiotics are one of the major causes of DILI. The authors report the case of a 37-year-old male with nausea, right hypochondrium pain and fever with history of bismuth subcitrate, metronidazole and tetracycline combination treatment in the previous five days. DILI was suspected and other aetiologies of acute hepatitis were excluded such as viral, autoimmune or even haemochromatosis and Wilson\u2019s disease. Liver biopsy was performed, being compatible with the diagnosis of DILI; DILI is a diagnosis of exclusion. Bismuth subcitrate, metronidazole and tetracycline combination treatment is a rare cause of DILI.<\/jats:p>","DOI":"10.12890\/2023_004119","type":"journal-article","created":{"date-parts":[[2023,11,9]],"date-time":"2023-11-09T06:24:50Z","timestamp":1699511090000},"source":"Crossref","is-referenced-by-count":1,"title":["Bismuth subcitrate, metronidazole and tetracycline \u2013 a rare cause of drug-induced liver injury"],"prefix":"10.12890","volume":"10","author":[{"given":"Carina","family":"Silva","sequence":"first","affiliation":[{"name":"Internal medicine department, Hospital Santa Maria Maior, Barcelos, Portugal"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Susana Merim","family":"Susana Merim","sequence":"first","affiliation":[{"name":"Internal medicine department, Hospital Santa Maria Maior, Barcelos, Portugal"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Rita Sevivas","family":"Rita Sevivas","sequence":"first","affiliation":[{"name":"Internal medicine department, Hospital Santa Maria Maior, Barcelos, Portugal"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Jo\u00e3o Mota","family":"Jo\u00e3o Mota","sequence":"first","affiliation":[{"name":"Internal medicine department, Hospital Santa Maria Maior, Barcelos, Portugal"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Alexandra Leit\u00e3o","family":"Alexandra Leit\u00e3o","sequence":"first","affiliation":[{"name":"Internal medicine department, Hospital Santa Maria Maior, Barcelos, Portugal"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"10397","published-online":{"date-parts":[[2023,11,3]]},"reference":[{"key":"10.12890\/2023_004119_ref1","doi-asserted-by":"crossref","unstructured":"<li>Katarey D, Verma S. Drug-induced liver injury. <em>Clin Med (Lond)<\/em> 2016;<strong>16<\/strong>(Suppl 6):s104\u2013s109<\/li>","DOI":"10.7861\/clinmedicine.16-6-s104"},{"key":"10.12890\/2023_004119_ref2","doi-asserted-by":"crossref","unstructured":"<li>Nunes DRdCMA, Breton MC, Monteiro CSdJ, dos Santos JL. Drug induced liver injury: perspective of the adverse drug reaction reports to the Portuguese Pharmacovigilance System from 2010 to 2019. <em>Healthcare (Basel)<\/em> 2021;<strong>9<\/strong>:1630.<\/li>","DOI":"10.3390\/healthcare9121630"},{"key":"10.12890\/2023_004119_ref3","doi-asserted-by":"crossref","unstructured":"<li>Hoofnagle JH, Bj\u00f6rnsson ES. Drug-induced liver injury\u2013types and phenotypes. <em>N Engl J Med<\/em> 2019;<strong>381<\/strong>:264\u2013273.<\/li>","DOI":"10.1056\/NEJMra1816149"},{"key":"10.12890\/2023_004119_ref4","doi-asserted-by":"crossref","unstructured":"<li>Malfertheiner P, Megraud F, Rokkas T, Gisbert JP, Liou J-M, Schulz C, et al. Management of Helicobacter pylori infection: the Maastricht VI\/Florence consensus report. <em>Gut<\/em> 2022;<strong>71<\/strong>:1724\u20131762.<\/li>","DOI":"10.1136\/gutjnl-2022-327745"},{"key":"10.12890\/2023_004119_ref5","doi-asserted-by":"crossref","unstructured":"<li>Shi X, Lao D, Xu Q, Li X, Lv Q. A case report of drug-induced liver injury after tigecycline administration: histopathological evidence and a probable causality grading as assessed by the updated RUCAM diagnostic scale. <em>BMC Infect Dis<\/em> 2022;<strong>22<\/strong>;368.<\/li>","DOI":"10.1186\/s12879-022-07258-w"},{"key":"10.12890\/2023_004119_ref6","doi-asserted-by":"crossref","unstructured":"<li>Naranjo CA, Busto U, Sellers EM, Sandor P, Ruiz I, Roberts EA, et al. A method of estimating the probability of adverse drug reactions. <em>Clin Pharmacol Ther<\/em> 1981;<strong>30<\/strong>:239\u2013245.<\/li>","DOI":"10.1038\/clpt.1981.154"},{"key":"10.12890\/2023_004119_ref7","doi-asserted-by":"crossref","unstructured":"<li>Kleiner DE. Recent advances in the histopathology of drug-induced liver injury. <em>Surg Pathol Clin<\/em> 2018;<strong>11<\/strong>:297\u2013311.<\/li>","DOI":"10.1016\/j.path.2018.02.009"},{"key":"10.12890\/2023_004119_ref8","doi-asserted-by":"crossref","unstructured":"<li>Kancherla D, Gajendran M, Vallabhaneni P, Vipperla K. Metronidazole induced liver injury: a rare immune mediated drug reaction. <em>Case Rep Gastrointes Med<\/em> 2013;<strong>2013<\/strong>:568193.<\/li>","DOI":"10.1155\/2013\/568193"}],"container-title":["European Journal of Case Reports in Internal Medicine"],"original-title":[],"link":[{"URL":"https:\/\/www.ejcrim.com\/index.php\/EJCRIM\/article\/download\/4119\/3706","content-type":"application\/pdf","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/www.ejcrim.com\/index.php\/EJCRIM\/article\/download\/4119\/3707","content-type":"text\/html","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/www.ejcrim.com\/index.php\/EJCRIM\/article\/download\/4119\/3706","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,8,20]],"date-time":"2025-08-20T07:30:32Z","timestamp":1755675032000},"score":1,"resource":{"primary":{"URL":"https:\/\/www.ejcrim.com\/index.php\/EJCRIM\/article\/view\/4119"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2023,11,3]]},"references-count":8,"journal-issue":{"issue":"12","published-online":{"date-parts":[[2023]]}},"URL":"https:\/\/doi.org\/10.12890\/2023_004119","relation":{"has-manifestation":[{"id-type":"other","id":"1-107-4119-g3706","asserted-by":"subject"},{"id-type":"other","id":"1-107-4119-g3707","asserted-by":"subject"}],"is-part-of":[{"id-type":"other","id":"1-107","asserted-by":"subject"}]},"ISSN":["2284-2594"],"issn-type":[{"type":"electronic","value":"2284-2594"}],"subject":[],"published":{"date-parts":[[2023,11,3]]}}}